All Issues

Volume 42, 2022

Volume 41, 2021

Volume 40, 2020

Volume 39, 2019

Volume 38, 2018

Volume 37, 2017

Volume 36, 2016

Volume 35, 2015

Volume 34, 2014

Volume 33, 2013

Volume 32, 2012

Volume 31, 2011

Volume 30, 2011

Volume 29, 2011

Volume 28, 2010

Volume 27, 2010

Volume 26, 2010

Volume 25, 2009

Volume 24, 2009

Volume 23, 2009

Volume 22, 2008

Volume 21, 2008

Volume 20, 2008

Volume 19, 2007

Volume 18, 2007

Volume 17, 2007

Volume 16, 2006

Volume 15, 2006

Volume 14, 2006

Volume 13, 2005

Volume 12, 2005

Volume 11, 2004

Volume 10, 2004

Volume 9, 2003

Volume 8, 2002

Volume 7, 2001

Volume 6, 2000

Volume 5, 1999

Volume 4, 1998

Volume 3, 1997

Volume 2, 1996

Volume 1, 1995

Discrete and Continuous Dynamical Systems

July 1997 , Volume 3 , Issue 3

Select all articles


Semilinear parabolic equations with distributions as initial data
Francis Ribaud
1997, 3(3): 305-316 doi: 10.3934/dcds.1997.3.305 +[Abstract](3333) +[PDF](223.4KB)
We study the local Cauchy problem for the semilinear parabolic equations

$\partial _t U-\Delta U=P(D)F(U), \quad (t,x) \in [0,T[ \times \mathbb{R}^n $

with initial data in Sobolev spaces of fractional order $H^s_p(\mathbb{R}^n)$. The techniques that we use allow us to consider measures but also distributions as initial data ($s<0$). We also prove some smoothing effects and $L^q([0,T[,L^p)$ estimates for the solutions of such equations.

Diophantine conditions for the linearization of commuting holomorphic functions
David DeLatte
1997, 3(3): 317-332 doi: 10.3934/dcds.1997.3.317 +[Abstract](2858) +[PDF](221.3KB)
We prove the local simultaneous linearizability of a pair of commuting holomorphic functions at a shared fixed point under a very general - we conjecture optimal - diophantine condition. Let $f,g :\mathbb{C} \to \mathbb{C}$ with a common fixed point at the origin and suppose that $f(z) = \lambda z + \cdots$ and $\lambda \ne 0$. The map, $f,$ is called linearizable if there is an analytic diffeomorphism, $h$, which conjugates $f$ with its linear part in a neighborhood of the origin, i.e., $h^{-1} \circ f \circ h (z) = \lambda z$ where $\lambda = f'(0).$ Two such diffeomorphisms are simultaneously linearizable if they are linearized by the same map, $h$. If $|\lambda| = 1$ then the situation is delicate. Nonlinearizable maps are topologically abundant, i.e., for $\lambda$ in a dense co-meager set in $\mathbb{S}^1$ there exist nonlinearizable analytic maps with linear coefficient $\lambda$. In contrast there is a diophantine condition on $\lambda$ that is satisfied by a set of full measure in $\mathbb{S}^1$ which assures linearizability of the map $f$.
Indefinite elliptic problems in a domain
Wenxiong Chen and Congming Li
1997, 3(3): 333-340 doi: 10.3934/dcds.1997.3.333 +[Abstract](2844) +[PDF](181.7KB)
In this paper, we study the elliptic boundary value problem in a bounded domain $\Omega$ in $R^n$, with smooth boundary:

$-\Delta u = R(x) u^p \quad \quad u > 0 x \in \Omega$

$u(x) = 0 \quad \quad x \in \partial \Omega.$

where $R(x)$ is a smooth function that may change signs. In [2], using a blowing up argument, Berestycki, Dolcetta, and Nirenberg, obtained a priori estimates and hence the existence of solutions for the problem when the exponent $1 < p < {n+2}/{n-1}$. Inspired by their result, in this article, we use the method of moving planes to fill the gap between ${n+2}/{n-1}$ and the critical Sobolev exponent ${n+2}/{n-2}$. We obtain a priori estimates for the solutions for all $1 < p < {n+2}/{n-2}$.

Nonlinear boundary control of semilinear parabolic problems with pointwise state constraints
J.-P. Raymond
1997, 3(3): 341-370 doi: 10.3934/dcds.1997.3.341 +[Abstract](3385) +[PDF](339.5KB)
We consider optimal control problems governed by semilinear par- abolic equations with nonlinear boundary conditions and pointwise constraints on the state variable. In Robin boundary conditions considered here, the nonlinear term is neither necessarily monotone nor Lipschitz with respect to the state variable. We derive optimality conditions by means of a Lagrange multiplier theorem in Banach spaces. The adjoint state must satisfy a parabolic equation with Radon measures in Robin boundary conditions, in the terminal condition and in the distributed term. We give a precise meaning to the adjoint equation with measures as data and we prove the existence of a unique weak solution for this equation in an appropriate space.
Invariant hyperbolic tori for Hamiltonian systems with degeneracy
Fuzhong Cong and Yong Li
1997, 3(3): 371-382 doi: 10.3934/dcds.1997.3.371 +[Abstract](3123) +[PDF](194.2KB)
This paper deals with a problem, when the invariant hyperbolic tori for Hamiltonian systems persist under perturbation. An existence theorem about such invariant tori is proved. Because the unperturbed systems possess the stronger degeneracy, this generalizes the classical KAM theorem and a well known result of Graff.
Asymptotic behavior in time of solutions to the derivative nonlinear Schrödinger equation revisited
Nakao Hayashi and Pavel I. Naumkin
1997, 3(3): 383-400 doi: 10.3934/dcds.1997.3.383 +[Abstract](3448) +[PDF](224.6KB)
We continue to study the asymptotic behavior in time of solutions to the derivative nonlinear Schrödinger equation

$ i u_t + u_{x x} + ia(|u|^2u)_x = 0, \quad (t,x) \in \mathbf{R}\times \mathbf{R},$

$ u(0,x) = u_0 (x), \quad x\in \mathbf{R},\qquad\qquad\qquad\qquad\qquad\qquad\qquad\qquad$(DNLS)

where $a \in \mathbf{R}$. We prove that if $ ||u_0||_{ H^{1,\gamma}} + ||u_0||_{ H^{1+\gamma,0}}$ is sufficiently small with $\gamma > 1/2$, then the solution of (DNLS) satisfies the time decay estimate

$ ||u(t)||_{L^\infty} + ||u_x(t)||_{L^\infty}\le C(1+|t|)^{-1/2}, $

where $H^{m,s}= \{f\in \mathcal{S}'; ||f||_{m,s}= ||(1+|x|^2)^{s/2}(1-\partial_x^2)^{m/2}f||_{L^2} < \infty\}$, $m,s\in \mathbf{R}$. In the previous paper [4,Theorem 1.1] we showed the same result under the condition that $\gamma \ge 2$. Furthermore we show the asymptotic behavior in time of solutions involving the previous result [4,Theorem 1.2].

An infinite-dimensional extension of a Poincaré's result concerning the continuation of periodic orbits
Paolo Perfetti
1997, 3(3): 401-418 doi: 10.3934/dcds.1997.3.401 +[Abstract](2566) +[PDF](282.6KB)
We study the existence of periodic solutions for the infinite-dimensional second order system $\ddot x=V_{x},\ x\in\mathbb{T}^{\mathbb{Z}_+}.$ Using the Implicit-Function-Theorem, we prove the existence of time-periodic solutions at "high frequencies"; no "smallness condition" on $V(x)$ is required.
Convergence of solitary-wave solutions in a perturbed bi-Hamiltonian dynamical system I. Compactions and peakons
Y. A. Li and P. J. Olver
1997, 3(3): 419-432 doi: 10.3934/dcds.1997.3.419 +[Abstract](2775) +[PDF](239.9KB)
We investigate how the non-analytic solitary wave solutions -- peakons and compactons -- of an integrable bi-Hamiltonian system arising in fluid mechanics, can be recovered as limits of classical solitary wave solutions forming analytic homoclinic orbits for the reduced dynamical system. This phenomenon is examined to understand the important effect of linear dispersion terms on the analyticity of such homoclinic orbits.
Expansion rates and Lyapunov exponents
Sebastian J. Schreiber
1997, 3(3): 433-438 doi: 10.3934/dcds.1997.3.433 +[Abstract](3261) +[PDF](161.1KB)
The logarithmic expansion rate of a positively invariant set for a $C^1$ endomorphism is shown to equal the infimum of the Lyapunov exponents for ergodic measures with support in the invariant set. Using this result, aperiodic flows of the two torus are shown to have an expansion rate of zero and the effects of conjugacies on expansion rates are investigated.
Periodic orbits on Riemannian manifolds with convex boundary
Rossella Bartolo
1997, 3(3): 439-450 doi: 10.3934/dcds.1997.3.439 +[Abstract](2960) +[PDF](207.5KB)
We look for $T$-periodic solutions on a convex Riemannian manifold $\mathcal{M}$ of the differential equation

$D_s\dot x(s) + \nabla V_x(x(s),s) = 0$

where $D_s\dot x(s)$ is the covariant derivative of $\dot x(s)$, $V$ is a $\mathcal{C}^2$ real function on $\mathcal{M}\times \mathbf{R}$, $T$-periodic in $s$. The manifold is allowed to be noncompact and to have boundary, so the action integral associated to the equation does not satisfy the Palais-Smale compactness condition. We overcome this problem under a assumption on the sectional curvature of $\mathcal{M}$ which allows to control the Morse index of the critical points of $f$ at "infinity". If $\mathcal{M}$ has a "rich" topology it is proved that there exist infinitely many periodic solutions.

Periodic perturbations of scalar second order differential equations
Paola Buttazzoni and Alessandro Fonda
1997, 3(3): 451-455 doi: 10.3934/dcds.1997.3.451 +[Abstract](2641) +[PDF](156.0KB)
We prove the existence of periodic solutions for perturbations of some autonomous second order nonlinear differential equations by the use of the Poincaré- Birkhoff fixed point theorem.

2021 Impact Factor: 1.588
5 Year Impact Factor: 1.568
2021 CiteScore: 2.4




Special Issues

Email Alert

[Back to Top]